South Carolina, 2003Lightning Strike in South Carolina, June 29, 2003
June 29, 2003 · NWS CAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 29, 12:05 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 12:05 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
105 PM EDT SUN JUN 29 2003
BIG DIFFERENCE IN AVN/ETA SOLUTIONS WITH TROPICAL SYSTEM. AVN IS
MUCH FASTER IN BRINGING IN FEEDER BANDS AND PCPN THAN ETA AND ALSO
HAS STRONGER VORT MAXES. CALLED HPC AND THEY PREFER THE ETA BASED
ON GRID POINT FEEDBACK PROBLEMS WITH THE AVN. WITH THIS IN MIND,
THE ETA IS MUCH SLOWER IN BRINGING IN TROPICAL MOISTURE FROM BILL.
THE 84 HR PANEL VALID WEDNESDAY EVENING HAS BILL OVER THE TN VALLEY
WITH ITS MOISTURE AXIS TRAILING SOUTHWEST TO LA. THIS MAY IMPACT
THE EXTEDNED OUTLOOK BY BRINGING A GREATER THREAT OF PCPN INTO THE
AREA ON THURSDAY.
AS FOR THE NEAR TERM...NICE SHORT WAVE MOVES THROUGH TOMORROW
AFTERNOON AND WILL HAVE CHC POPS. BUT THEN THE ETA DOES LITTLE OVER
OUR CWA. IN FACT IT TRIES TO DEVELP A DRY SLOT FROM THE WESTERN FL
PANHANDLE INTO THE CSRA TUESDAY THROUGH WEDNESDAY AHEAD OF THE
MOISTURE FIELD ASSOCIATED WITH BILL. WILL THEREFORE HAVE HIGHER
AFTERNOON/EVENING POPS WITH LOWER NIGHTTIME POPS. TEMPS MAY BE TOO
WARM, DEPENDING ON HOW MUCH UPPER AND MIDLEVEL CLOUDINESS SPREADS UP
FROM THE GULF.
PRELIM CCF NUMBERS
FCSTID = 02
CAE 71 88 72 88/ 10 40 20 40
AGS 68 89 70 89/ 20 40 20 40
SSC 71 88 71 88/ 10 40 20 40
OGB 71 89 72 89/ 20 40 20 40
.CAE...
GA...NONE.
SC...NONE.
BC
Hazardous weather outlook, Jun 29, 3:35 AM EST, 14 hours 25 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-301100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
435 AM EDT SUN JUN 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Aiken
- When
- June 29, 6:00 PM EST
- Where
- Aiken County, Aiken
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.544, -81.635 (the zone’s center; the record gives no point)
Lightning struck a pine tree which fell on a pickup truck doing moderate damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 29 to 30, 2003$1.6 million · 1 event
- Tropical Storm and Flash Flooding in Mississippi, June 29 to 30, 2003$165,000 · 20 events
- Lightning Strikes in New York, June 29, 2003$125,000 · 2 events
- Damaging Wind and Lightning Strike in New York, June 29, 20031 injured · $50,000 · 75 kt wind · 2 events
- Flash Flooding and Hail in Kansas, June 29, 2003$50,000 · 0.88 in hail · 6 events
- Tornado in Florida, June 29, 2003$50,000 · F0 · 1 event
- Hail and Damaging Winds in Ohio, June 29, 2003$34,000 · 1 in hail · 8 events
- Tornado in Florida, June 29, 2003$40,000 · F0 · 1 event
- Damaging Wind in Florida, June 29, 2003$25,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, June 29, 200355 kt wind · 6 events
- Damaging Winds in Michigan, June 29, 200350 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 29, 20031 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360627.